Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Sep 14, 2011, 12:49 PM MDT for Grant County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2011, 12:49 PM MDT (18:49 UTC)
- Expired
- Sep 14, 2011, 1:30 PM MDT
- In force
- 41 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Grant County, NM
The radar
The El Paso radar (KEPZ), 199 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
977
WUUS54 KEPZ 141849
SVREPZ
NMC017-141930-
/O.NEW.KEPZ.SV.W.0051.110914T1849Z-110914T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1249 PM MDT WED SEP 14 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 130 PM MDT
* AT 1247 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES NORTHWEST OF SILVER CITY...MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE ROBERTS...
GILA HOT SPRINGS...
LITTLE WALNUT VILLAGE...
ROCKY CANYON CAMPGROUND...
BLACK CANYON CAMPGROUNDS...
SAPILLO CAMPGROUND...
MCMILLAN CAMPGROUND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
&&
LAT...LON 3321 10843 3321 10807 3312 10788 3278 10834
3287 10853
TIME...MOT...LOC 1849Z 212DEG 27KT 3290 10836
$$
HARDIMAN3 follow-up statements
075
WWUS54 KEPZ 141907
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
107 PM MDT WED SEP 14 2011
NMC017-141930-
/O.CON.KEPZ.SV.W.0051.000000T0000Z-110914T1930Z/
GRANT NM-
107 PM MDT WED SEP 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
GRANT COUNTY UNTIL 130 PM MDT...
AT 100 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTHWEST OF LAKE ROBERTS...MOVING
NORTHEAST AT 30 MPH.
THIS STORM WILL MOVE ALONG HIGHWAY 15 BETWEEN THE HIGHWAY 35
JUNCTION AND GILA HOT SPRINGS. LARGE HAIL IS LIKELY ALONG HIGHWAY
15... ESPECIALLY NEAR COPPERAS VISTA. HAIL MAY ACCUMULATE ALONG THE
ROAD...LEADING TO TREACHEROUS DRIVING CONDITIONS.
LOCATIONS IMPACTED INCLUDE...
LAKE ROBERTS...
GILA HOT SPRINGS...
ROCKY CANYON CAMPGROUND...
BLACK CANYON CAMPGROUNDS...
SAPILLO CAMPGROUND...
COPPERAS VISTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
&&
LAT...LON 3312 10788 3294 10818 3288 10832 3296 10850
3321 10843 3321 10807
TIME...MOT...LOC 1905Z 212DEG 27KT 3300 10828
$$
HARDIMAN487
WWUS54 KEPZ 141922
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
122 PM MDT WED SEP 14 2011
NMC017-141930-
/O.CON.KEPZ.SV.W.0051.000000T0000Z-110914T1930Z/
GRANT NM-
122 PM MDT WED SEP 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
GRANT COUNTY UNTIL 130 PM MDT...
AT 117 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR LAKE ROBERTS...MOVING NORTHEAST AT 30 MPH.
LARGE HAIL IS LIKELY AFFECTING PORTIONS OF HIGHWAY 15 BETWEEN GILA
HOT SPRINGS AND COPPERAS VISTA NOW. HAIL MAY ACCUMULATE ON THE
ROADWAY... LEADING TO TREACHEROUS DRIVING CONDITIONS.
LOCATIONS IMPACTED INCLUDE...
GILA HOT SPRINGS...
BLACK CANYON CAMPGROUNDS...
COPPERAS VISTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
&&
LAT...LON 3316 10797 3306 10810 3303 10823 3311 10831
3321 10833 3321 10807
TIME...MOT...LOC 1921Z 212DEG 27KT 3310 10820
$$
HARDIMAN893
WWUS54 KEPZ 141934
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
134 PM MDT WED SEP 14 2011
NMC017-141943-
/O.EXP.KEPZ.SV.W.0051.000000T0000Z-110914T1930Z/
GRANT NM-
134 PM MDT WED SEP 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
HAIL HAS LIKELY ACCUMULATED ON THE ROADWAY ALONG STATE HIGHWAY 15
BETWEEN GILA HOT SPRINGS AND COPPERAS VISTA. DRIVING MAY BE
TREACHEROUS UNTIL THE HAIL MELTS.
LAT...LON 3316 10797 3306 10810 3303 10823 3311 10831
3321 10833 3321 10807
TIME...MOT...LOC 1922Z 212DEG 27KT 3311 10819
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 4:15 AM MDT, 8 hours 34 minutes earlier.
Area forecast discussion, Sep 14, 4:15 AM MDT, 8 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 415 AM MDT WED SEP 14 2011 .SYNOPSIS... RELATIVELY MOIST SOUTHWEST FLOW WILL CONTINUE THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE BORDERLAND THROUGH FRIDAY. ON THURSDAY A COOL FRONT WILL MOVE IN FROM THE EAST TO THE RIO GRANDE VALLEY. THIS FRONT MAY WELL ENHANCE SOME THUNDERSTORMS AND THE AREA COULD SEE SOME STORMS BECOMING SEVERE...WITH LARGE HAIL AND STRONG WINDS. TEMPERATURES WILL REMAIN COOLER THAN NORMAL ON THURSDAY AND FRIDAY. BY SATURDAY AND SUNDAY THE FLOW ALOFT BECOMES MORE WEST AND DRIER. SKIES SHOULD REMAIN MOSTLY CLEAR WITH WARMER TEMPERATURES OVER THE WEEKEND. && .DISCUSSION... WHILE OVERALL PATTERN REMAINS FAIRLY CONSISTENT THERE ARE SOME IMPORTANT DETAIL CHANGES. WV IMAGERY SHOWS UPPER HIGH OVER FAR SOUTHERN TEXAS. NEARLY STATIONARY TROUGH OVER SOUTHERN CALIFORNIA AND NEVADA WILL BEGIN MOVING EAST TODAY. FEATURE EJECTED A SHORTWAVE OUT OVER NEW MEXICO LAST NIGHT...PROVING PARTS OF THE CENTRAL AND EASTERN CWA SOME FIREWORKS EARLY THIS MORNING. THIS FEATURE WILL EXIT NORTH OF THE AREA WITHIN THE NEXT 2 HOURS. FOR TODAY AND THURSDAY...CONTINUED RESIDUAL MOISTURE AND WEAK IMPULSES IN THE UPPER FLOW WILL HELP KICK OFF ISOLD/SCT THUNDERSTORMS. COOL FRONT OVER THE CENTRAL PLAINS WILL CONTINUE DROPPING DOWN WILL MOVE INTO OUR CWA THURSDAY WITH SOME STRONG/SEVERE STORM POTENTIAL. NAM12 SHOWING PRE-FRONTAL TROUGH OR WIND SHIFT REACHING THE RIO GRANDE VALLEY BY NOON TIME WITH MAIN FRONT REACHING THE VALLEY LATE THURSDAY AFTERNOON/EARLY EVENING. AN OVERALL MODERATELY UNSTABLE AIRMASS SHOULD BE WELL ENHANCED BY THE FRONT AND LIFT IT PROVIDES. ALOFT...BOTH GFS/NAM SHOW 70+ KT JEST OVERHEAD BY THURSDAY AFTERNOON FOR GOOD STORM TOP VENTILATION. ALSO RIGHT REAR QUADRANT SITS OVER THE SE CWA FOR SOME ADDITIONAL LIFT. PROG SOUNDINGS IN THE EAST SHOW CAPES OF 500-1000 J/KG NEAR AND +90 DEGREE DIRECTIONAL SHEAR BEHIND THE FRONT. WITH WBZ'S BELOW 13000 FT MSL...HAIL COULD POSE A REAL HAZARD ALONG WITH STRONG OUTFLOW WINDS. THIS AREA WILL PROBABLY BE FROM THE RIO GRANDE VALLEY EAST. TO THE WEST...AHEAD OF THE FRONT...SOME STRONG STORMS ARE STILL POSSIBLE BUT SHEAR ENVIRONMENT MUCH LESS FAVORABLE. FRIDAY THROUGH SUNDAY...UPPER TROUGH SHOULD BE LIFTING OUT FRIDAY FOR ONE LAST SHOT AT PRECIP. POSITION OF TROUGH SHOULD LIMIT MOST CONVECTION TO ABOUT THE RIO GRANDE VALLEY EAST. BY SATURDAY AND SUNDAY FLOW TURNS WEST POST TROUGH AND DRIER WITH LITTLE OR NO CHANCE OF RAIN. MONDAY AND TUESDAY... SOME CHANGES TO THE GFS AS OLDER RUNS WERE SHOWING A MORE FALL LIKE PATTERN AND A SHOT OF QUITE COOL AIR. LATEST RUN NOW BACKS OFF THAT AS HIGH OVER MEXICO REORGANIZES AND BY TUESDAY SITS OVER THE GULF OF CALIFORNIA AND EASTERN PACIFIC. GFS NOW SHOWING BIT STRONGER NORTHWEST FLOW AND SOME QPF AS DISTURBANCES MOVE DOWN IN THE FLOW. SINCE THIS IS QUITE A BIT DIFFERENT THAN YESTERDAY'S SOLUTION WILL LEAVE DRY FOR NOW AND PREFER TO WAIT FOR SOME BETTER CONSISTENCY. && .AVIATION...VALID 14/12Z-15/12Z. GENLY VFR THRU THE PERIOD. DVLPG AFT 18Z OVER MOUNTAINS...SCATTERED -TSRA 6SM BKN100CB TOPS 400. FEW STORMS 1-3SM +TSRAGS CIGS AOB 020 AND WIND GUSTS TO 45 KTS. CONDS SPRDG TO MOST OF THE LOWLANDS AFT 21Z...THOUGH MORE ISOLATED. && .FIRE DISCUSSION... SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE AREA THROUGH FRIDAY BEFORE TURNING WEST. UNTIL THEN WE CAN EXPECT RELATIVELY MOIST FLOW AND SCATTERED THUNDERSTORMS. ON THURSDAY A COOL FRONT PUSHES IN FROM THE EAST...REACHING THE RIO GRANDE VALLEY BY LATE AFTERNOON. THIS WILL HELP FOCUS SOME THUNDERSTORMS AND A FEW NEAR THE FRONT AND BEHIND IT COULD BECOME SEVERE. BY SATURDAY AND INTO EARLY NEXT WEEK...WITH THE FLOW BECOMING WEST...THE FIRE ZONES SHOULD CLEAR OUT AND REMAIN DRY. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL TODAY BUT THEN FALL TO BELOW NORMAL THURSDAY AND FRIDAY BEHIND THE COOL FRONT. MIN HUMIDITIES OVER THE NEXT THREE DAYS WILL RANGE FROM 20-30% OVER THE LOWLANDS...AND 35-45% OVER MOUNTAINS. RH'S WILL RISE MUCH HIGHER OVER THE SACRAMENTO ZONE THURSDAY AND FRIDAY AS THE COOL FRONT WILL BRING ADDED MOISTURE TO THAT AREA. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 91 67 86 63 87 / 10 20 20 30 20 SIERRA BLANCA TX 86 63 81 57 85 / 10 20 30 30 20 LAS CRUCES 90 63 85 60 85 / 10 20 20 30 20 ALAMOGORDO 87 60 82 56 84 / 20 30 30 30 20 CLOUDCROFT 69 46 59 42 62 / 30 30 40 30 20 TRUTH OR CONSEQUENCES 87 61 83 58 84 / 20 30 30 30 10 SILVER CITY 77 55 78 52 76 / 20 30 30 20 10 DEMING 89 62 87 60 86 / 20 20 20 20 10 LORDSBURG 89 62 88 61 85 / 20 20 20 20 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
Hazardous weather outlook, Sep 14, 11:22 AM MDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1122 AM MDT WED SEP 14 2011 NMZ022>025-030>032-TXZ055-056-151730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1122 AM MDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY PRODUCE BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY AND APPROACHING COLD FRONT WILL COMBINE WITH UPPER LEVEL ENERGY TO CREATE THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. THE MAIN THREAT WOULD BE FROM LARGE HAIL...BUT ALSO THERE IS A POTENTIAL FOR STRONG WINDS AND HEAVY RAIN. FOR FRIDAY THROUGH TUESDAY THERE WILL BE JUST A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Sep 14, 12:36 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1236 PM MDT WED SEP 14 2011 NMZ022-023-032-141930- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 1236 PM MDT WED SEP 14 2011 ...THUNDERSTORMS WITH HAIL MOVING ACROSS THE GILA REGION... AT 1234 PM MDT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE INCREASING IN COVERAGE OVER PORTIONS OF GRANT AND SIERRA COUNTIES. A FEW OF THESE STORMS WERE BECOMING STRONG. HAIL UP TO A HALF INCH IN DIAMETER WAS REPORTED AT SILVER CITY AROUND NOON. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVER THE NEXT HOUR... AND MORE HAIL PRODUCING THUNDERSTORMS ARE EXPECTED. ANOTHER STRONG THUNDERSTORM WILL AFFECT SILVER CITY...AND AREAS JUST TO THE WEST OF SILVER CITY...BEFORE 1 PM. OTHER AREAS WHICH MAY BE IMPACTED INCLUDE MUCH OF THE GILA REGION AND ALL OF SIERRA COUNTY. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:25 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.